Alert archive / Florida / Wind Chill Advisories in 2006

Wind Chill Advisory 4, NWS Miami, FL

November 21, 2006Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind chill advisory at Nov 21, 2006, 1:54 PM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 22, 2006, 3:00 AM EST. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
Nov 21, 2006, 1:54 PM EST (18:54 UTC)
In effect from
Nov 22, 2006, 3:00 AM EST
Expired
Nov 22, 2006, 3:52 AM EST
In force
52 min
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -220 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-220 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 211854
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EST TUE NOV 21 2006

FLZ068-072-074-221200-
/O.NEW.KMFL.WC.Y.0004.061122T0800Z-061122T1200Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN-
INCLUDING THE CITIES OF...WEST PALM BEACH...FORT LAUDERDALE...
MIAMI
154 PM EST TUE NOV 21 2006

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EST WEDNESDAY
FOR EASTERN PALM BEACH, EASTERN BROWARD AND EASTERN MIAMI-DADE
COUNTIES.

SKIES HAVE CLEARED THIS MORNING OVER THE AREA. TEMPERATURES ARE
EXPECTED TO DROP TO THE MID 30S OVER THE EXTREME WESTERN SECTIONS
OF THE SOUTHEAST METRO AREAS TO NEAR 40 ALONG THE COAST. THESE
COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS AT 5 TO 10 MPH,
WILL PRODUCE WIND CHILL READINGS IN THE LOWER TO MID 30S FOR AT
LEAST SEVERAL HOURS ACROSS THE AREA LATE TONIGHT INTO EARLY
WEDNESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT RATHER COLD AIR AND WINDS GREATER
THAN 5 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$
1 follow-up statement
000 
WWUS42 KMFL 220852
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
352 AM EST WED NOV 22 2006

FLZ068-072-074-221000-
/O.CAN.KMFL.WC.Y.0004.000000T0000Z-061122T1200Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN-
INCLUDING THE CITIES OF...WEST PALM BEACH...FORT LAUDERDALE...
MIAMI
348 AM EST WED NOV 22 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL
ADVISORY WHICH WAS IN EFFECT FOR EASTERN PALM BEACH, EASTERN
BROWARD AND EASTERN MIAMI-DADE COUNTIES.

PREVAILING WINDS ACROSS THE AREA HAVE SUBSIDED TO 5 MPH OR LESS
ACROSS THE AREA...ALONG WITH TEMPERATURES IN THE MID TO UPPER
40S...EXCEPT LOWER 40S ACROSS PALM BEACH COUNTY. AS SUCH...WIND
CHILL READINGS AT OR BELOW 35 DEGREES ARE NO LONGER EXPECTED.
THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED.
 
$$

GREGORIA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 21, 10:30 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 21, 10:30 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EST TUE NOV 21 2006

.UPDATE...
.DISCUSSION...THE LOW PRESSURE AT THE SURFACE WAS LOCATED OFF
THE NORTHEAST FLORIDA COAST THIS MORNING. THIS WAS KEEPING THE
STEERING FLOW FROM THE NORTHWEST WEST OVER THE CWA THIS
MORNING...AND HELPED TO CLEAR THE SKIES OUT THIS MORNING OVER THE
AREA.

THE LOW WILL REMAIN NEARLY STATIONARY OVER THE NORTHWEST ATLANTIC
WATERS THIS AFTERNOON KEEPING THE STEERING FLOW OUT OF THE
NORTHWEST OVER THE CWA. THIS WILL ALLOW FOR SOME COOLING ALOFT TO
CONTINUE TO WORK INTO THE AREA FROM THE NORTH...WHICH IN TURN WILL
DESTABILIZE THE ATMOSPHERE OVER THE CWA AND ALLOW FOR SOME STRATO
CU TO DEVELOP OVER THE CWA. THERE COULD EVEN BE A FEW SHOWERS OVER
THE WEST COAST AREAS ASSOCIATED WITH HE STRATO CU. SO WILL MAKE
THE SKIES PARTLY CLOUDY OVER SOUTH FLORIDA THIS AFTERNOON ALONG
WITH ISOLATED SHOWERS FOR THE WEST COAST AREAS.

.MARINE...THE WINDS OVER MOST OF SOUTH FLORIDA WATERS HAVE BEEN
COMING IN AT 15 TO 20 KNOTS FROM THE NORTHWEST. THE ONLY EXCEPTION
TO THIS IS OVER THE OFF SHORE GULF WATERS WHERE THEY BEEN AT 20 TO
25 KNOTS. THESE WINDS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS
FROM THE NORTHWEST. SO WILL CONTINUE THE ADVISORIES FOR SOUTH
FLORIDA WATERS FOR THIS AFTERNOON.

.FIRE WEATHER...
THE DEW POINTS THIS MORNING HAVE BEEN FALLING INTO THE 30S OVER
THE SOUTHERN AREAS OF THE CWA...AND SHOULD CONTINUE FALLING A
LITTLE BIT MORE OVER THESE AREAS THROUGH THIS AFTERNOON. WITH
TEMPS IN THE MID 60S...THE RELATIVE HUMIDITIES SHOULD BE ABLE TO
FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE. SO HAVE ISSUED A RED
FLAG WARNING FOR ALL OF SOUTH FLORIDA...EXCEPT FOR GLADES...AND
PALM BEACH COUNTIES.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST WEDNESDAY
     FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
     THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST THIS
     EVENING FOR GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
     FL EXTENDING FROM20 TO 60 NM.

&&

BAXTER
Hazardous weather outlook, Nov 21, 5:48 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
548 AM EST TUE NOV 21 2006

FLZ063-066>075-212300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
548 AM EST TUE NOV 21 2006

...NEAR RECORD LOW TEMPERATURES TONIGHT...
...SMALL CRAFT ADVISORY GULF STREAM AND OFFSHORE GULF WATERS...
...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO
THE UPPER 30S INTERIOR TO THE LOWER TO MIDDLE 40S AT THE COASTS.
THIS IS CLOSE TO RECORD LOWS ACROSS MUCH OF THE AREA. MINIMUM
WIND CHILLS READINGS IN THE MID 30S TO LOWER 40S ARE EXPECTED
OVERNIGHT.

RIP CURRENTS: A MODERATE ONSHORE WIND FLOW ACROSS THE GULF WATERS
WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE LOCAL GULF
COAST BEACHES TODAY.

WAVES: SEAS IN THE GULF STREAM AND OFFSHORE GULF WATERS WILL BE AT
OR ABOVE 7 FEET TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL CONTINUE QUITE COLD WEDNESDAY NIGHT WITH LOWS
FALLING TO NEAR 40 INLAND TO THE 40S TO LOWER 50S AT THE COAST.
TEMPERATURES WILL MODERATE THROUGHOUT THE REST OF THE WEEK AHEAD.

SEAS IN THE GULF STREAM WILL CONTINUE NEAR OR ABOVE 7 FEET OVER
THE NEXT SEVERAL DAYS, DUE TO A CONTINUED NORTHWEST WIND FLOW.
THIS WIND FLOW COULD LEAD TO RIP CURRENT FORMATION ALONG THE GULF
COAST BEACHES AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 10:11 AM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe8 hr

Nearby

Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.